Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 238, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 28, 2006, 9:37 PM EDT for Edgefield County, McCormick County, South Carolina; Lincoln County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 9:37 PM EDT (01:37 UTC)
- Expired
- Jul 28, 2006, 10:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, GA, Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:45 PM EDT | TSTM WND DMG | 4 Nnw Parksville, SC | NUMEROUS TREES DOWN THROUGHOUT THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 290137 SVRCAE GAC181-SCC037-065-290215- /O.NEW.KCAE.SV.W.0238.060729T0137Z-060729T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 937 PM EDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN EAST CENTRAL GEORGIA MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 1015 PM EDT * AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 24 MILES WEST OF EDGEFIELD...OR ABOUT 18 MILES NORTHWEST OF EVANS...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKSVILLE. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3381 8242 3367 8239 3367 8183 3391 8190 $$ AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:39 PM EDT, 7 hours 58 minutes earlier.
Area forecast discussion, Jul 28, 1:39 PM EDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 139 PM EDT FRI JUL 28 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISOLATED TO SCATTERED EVENING SHOWERS OR THUNDERSTORMS EXPECTED THIS EVENING. UPPER LEVEL BERMUDA RIDGE OVER THE STATE TODAY FORECAST TO WEAKEN SATURDAY INTO SUNDAY AS UPPER TROUGH PUSHES THROUGH. INCREASE IN CLOUD COVER ASSOCIATED WITH THIS SYSTEM WILL HELP TO COOL THINGS OFF SLIGHTLY SATURDAY AND SUNDAY. ONCE UPPER TROUGH MOVES THROUGH UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD BACK IN SUNDAY NIGHT. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SHOULD OCCUR THROUGH THIS WEEKEND. && .LONG TERM /MONDAY THROUGH FRIDAY/... UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION INTO EARLY NEXT WEEK. HOWEVER...BY MIDWEEK THE GFS DEVELOPS AN UPPER LEVEL LOW OFF THE SOUTHEAST COAST...AND THEN BRINGS IT NORTHWESTWARD INTO THE CAROLINAS WEDNESDAY INTO THURSDAY. NOT REALLY BUYING INTO THAT SCENARIO YET. EVEN SO...STILL EXPECT TO HAVE DIURNAL SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED PORTION OF THE FORECAST. TEMPS EXPECTED TO REMAIN NEAR NORMAL...WITH HIGHS GENERALLY IN THE LOWER 90S...AND LOWS IN THE MID 70S. && .AVIATION... AVIATION CONCERNS WILL CONTINUE TO BE TS POSSIBILITY THIS AFTERNOON AND EVENING AND THE POTENTIAL FOR FOG AROUND SUNRISE. WILL LEAVE VFR CONDITIONS FOR THE TAF PERIOD WITH ONLY A BRIEF MVFR PERIOD IN AGS FROM 12Z TO 15Z. TS SHOULD NOT AFFECT TAF LOCATIONS THIS AFTERNOON. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
In the hours before
Local storm report, Jul 28, 5:36 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
536 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 9 S BISHOPVILLE 34.09N 80.23W
07/28/2006 LEE SC COUNTY OFFICIAL
TREES DOWN ON HIGHWAY 154 NEAR ST. CHARLES. REPORTED BY
LEE CO DISPATCH AND STATE DOT.
0500 PM TSTM WND DMG 6 SE BISHOPVILLE 34.15N 80.19W
07/28/2006 LEE SC COUNTY OFFICIAL
TREES DOWN NEAR THE TOWN OF WISACKY. REPORTED BY LEE CO
DISPATCH AND STATE DOT.
&&Local storm report, Jul 28, 7:48 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
748 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 E WINDSOR 33.48N 81.50W
07/28/2006 AIKEN SC BROADCAST MEDIA
SPOTTER REPORTED SIZEABLE PINE TREES DOWN IN THE VICINITY
OF AIKEN STATE PARK...JUST EAST OF WINDSOR.
&&
MOORELocal storm report, Jul 28, 8:20 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
820 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 4 NE ST. MATTHEWS 33.70N 80.73W
07/28/2006 CALHOUN SC COUNTY OFFICIAL
TREES DOWN NEAR FORT MOTTE. HAIL...SIZE UNKNOWN.
0615 PM TSTM WND DMG 5 NE ST. MATTHEWS 33.71N 80.72W
07/28/2006 CALHOUN SC UTILITY COMPANY
TREES DOWN ON POWER LINES NEAR FORT MOTTE.
&&Local storm report, Jul 28, 9:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
931 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 6 NE LINCOLNTON 33.85N 82.41W
07/28/2006 LINCOLN GA COUNTY OFFICIAL
TREES AND POWER LINES DOWN IN ELIJAH CREEK STATE PARK. 24
CAMPERS EITHER OVERTURNED OR HAVE FALLEN TREES ON THEM.
NO SIGNIFICANT INJURIES REPORTED SO FAR. REPORTED BY
LINCOLN CO. EMERGENCY MANAGEMENT.
0900 PM TSTM WND DMG WHITMIRE 34.50N 81.62W
07/28/2006 NEWBERRY SC COUNTY OFFICIAL
TREES AND POWER LINES DOWN IN WHITMIRE.
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:02 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington | 28 min |
| Jul 28, 9:12 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 48 min |
| Jul 28, 9:17 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 43 min |
| Jul 28, 9:39 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 51 min |
| Jul 29, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 27 min |
| Jul 29, 6:31 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 29 min |
| Jul 29, 6:50 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 40 min |
| Jul 29, 7:31 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.